Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

May 19, 2021Brewster County, Texas

NWS Midland/Odessa, TX issued this special weather statement at May 19, 2021, 2:16 PM CDT for Brewster County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 2:16 PM CDT (19:16 UTC)
Expired
May 19, 2021, 3:00 PM CDT
In force
44 min
Issued by
NWS Midland/Odessa, TX

County Brewster County, TX

The radar

The Midland/Odessa radar (KMAF), 210 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
1.0
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

351 
WWUS84 KMAF 191916
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
216 PM CDT Wed May 19 2021
 
TXZ279-192000-
Central Brewster County TX-
216 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER COUNTY
UNTIL 300 PM CDT...

At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Marathon, or 34 miles west of Sanderson. This storm was
nearly stationary.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Brewster County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3026 10316 3029 10291 3026 10286 3004 10279
      3001 10307
TIME...MOT...LOC 1915Z 162DEG 1KT 3016 10298 

$$

84

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 12:40 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 19, 12:40 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1240 PM CDT Wed May 19 2021

.DISCUSSION...

See 18Z aviation discussion below.

&&

.AVIATION...

Low clouds and thunderstorms have moved out of the region for now
and currently all TAF sites have returned to VFR conditions.
Winds will be variable at most sites due to remnant outflow from
these thunderstorms. This afternoon, scattered cumulus will be
possible. Additionally, thunderstorms may cause gusty and erratic
winds and lightning. The greatest chance of thunderstorms based on
recent guidance is at HOB, MAF, INK, AND FST. Will amend as
necessary should thunderstorms develop. By tonight, winds will be
southeasterly over the region. Low clouds may develop at HOB
tomorrow morning, but confidence is low at this time and will
defer to later TAF issuances.

&&

.PREV DISCUSSION... /issued 540 AM CDT Wed May 19 2021/

DISCUSSION...

See 12Z Aviation Discussion below.

AVIATION...

Sfc winds will veer to SE this morning, w/stratus at KMAF/KHOB
scattering out by 18Z or before. Otherwise, VFR conditions will
prevail, w/a widespread cu field by late morning w/bases 4.5-5 kft
AGL.

PREV DISCUSSION... /issued 328 AM CDT Wed May 19 2021/

DISCUSSION...

Things are looking quieter this morning as storms wind down. A few
small cells remain on radar across the Permian Basin but those are
expected to move out/dissipate by sunrise. A low will be slow moving
over the Texas Panhandle today before lifting up into the Plains on
Thursday. Some more storms will be possible across our eastern CWA
this afternoon and evening with the aforementioned low sitting to
our north. Temperatures will remain a bit cooler today with
increasing cloud cover. Expect low 80s across the Permian Basin and
potentially 90 along the Trans Pecos. As the low lifts up and out on
Thursday, our rain chances will diminish and Thursday and Friday
look to stay mostly dry. Temperatures will increase only slightly on
Thursday/Friday with highs in the mid to upper 80s across the Basin,
mid-90s along the Trans Pecos, and 100s along the Rio Grande.

Our next concern for severe weather will be this weekend. Another
low will move in over the CA/NV border and hang out there through
Sunday. At the same time, an upper level high will be building over
the Mississippi Valley, and we'll see southwesterly flow aloft
across the region. This pattern will help usher low to mid level
moisture into West Texas and SE New Mexico. Ample moisture and a few
weak shortwave troughs moving through this weekend will be enough
for storms to develop across the area. These storms may not only be
severe, but have the potential for some substantial rainfall.
Temperatures will cool down as well this weekend through Monday with
low 80s across the Basin and low 90s along the Trans Pecos. Rain
chances will decrease after Tuesday, and temperatures will begin to
warm up back to the upper 80s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     81  60  83  63 /  30  20   0   0
Carlsbad                       87  57  93  61 /  10  10   0   0
Dryden                         89  62  88  66 /  20  10   0   0
Fort Stockton                  89  61  92  64 /  10  10   0   0
Guadalupe Pass                 82  61  88  62 /   0  10   0   0
Hobbs                          82  56  87  59 /  20  10   0   0
Marfa                          84  50  90  51 /  10  10   0   0
Midland Intl Airport           83  60  86  63 /  20  10   0   0
Odessa                         84  60  86  63 /  20  10   0   0
Wink                           89  60  93  66 /  10  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

91/99/99
Hazardous weather outlook, May 19, 1:53 PM CDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
153 PM CDT Wed May 19 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-201900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
153 PM CDT Wed May 19 2021 /1253 PM MDT Wed May 19 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible through this evening, mainly over the
Permian Basin, Stockton Plateau, and lower Trans Pecos.  Any storms
that do develop will be accompanied by frequent lightning, small
hail, gusty winds, and brief, heavy rainfall.  There is a marginal
risk of severe storms, capable of producing large hail and damaging
winds. Localized flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms will be possible across much of the region this weekend
and early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, May 19, 9:47 AM CDT, 4 hours 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
947 AM CDT Wed May 19 2021

TXZ046-047-051-052-191545-
Martin TX-Dawson TX-Howard TX-Borden TX-
947 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BORDEN...NORTHERN
HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL
1045 AM CDT...

At 947 AM CDT, Doppler radar was tracking a strong thunderstorm near
Ackerly, moving east at 35 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Ackerly, Luther, J B Thomas Reservoir, Knott, Vealmoor and Vincent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3232 10181 3257 10189 3268 10118 3233 10118
TIME...MOT...LOC 1447Z 268DEG 31KT 3246 10174

84
Local storm report, May 19, 10:04 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1004 AM CDT WED MAY 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HAIL             7 NNE LAMESA            32.83N 101.91W
05/18/2021  E1.75 INCH       Dawson             TX   PUBLIC

&&

MSCHULDT
Local storm report, May 19, 10:53 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1053 AM CDT WED MAY 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             8 NW COAHOMA            32.38N 101.40W
05/19/2021  E1.00 INCH       Howard             TX   PUBLIC

&&

MSCHULDT
Local storm report, May 19, 10:57 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1057 AM CDT WED MAY 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     FLASH FLOOD      8 NW COAHOMA            32.38N 101.40W
05/19/2021                   Howard             TX   PUBLIC

            THERE WAS OVER 6 INCHES OF WATER ON THE ROAD NEAR A
            CREEK. SOME VEHICLES GOT STRANDED ON THE ROAD.

&&

MSCHULDT
Local storm report, May 19, 11:34 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1134 AM CDT WED MAY 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     HAIL             5 SSW GAIL              32.70N 101.48W
05/18/2021  E1.25 INCH       Borden             TX   NWS EMPLOYEE

            LOTS OF SMALL HAIL WITH QUARTER TO HALF DOLLAR SIZE HAIL
            MIXED IN. THERE WAS LOCALIZED ROADWAY FLOODING IN LOW
            LYING AREAS.

&&

MSCHULDT
Special weather statement, May 19, 2:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
216 PM CDT Wed May 19 2021

TXZ279-192000-
Central Brewster County TX-
216 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER COUNTY
UNTIL 300 PM CDT...

At 215 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Marathon, or 34 miles west of Sanderson. This storm was
nearly stationary.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Brewster County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3026 10316 3029 10291 3026 10286 3004 10279
      3001 10307
TIME...MOT...LOC 1915Z 162DEG 1KT 3016 10298

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:09 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson51 min
May 18, 7:22 PM CDTSpecial Weather StatementMAFDawson38 min
May 18, 7:54 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Scurry51 min
May 18, 8:07 PM CDTAreal Flood AdvisoryMAFBorden, Dawson2 hr
May 18, 8:44 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry46 min
May 18, 8:53 PM CDTSpecial Weather StatementMAFScurry52 min
May 18, 9:13 PM CDTTornado WarningMAFBorden, Mitchell, Scurry32 min
May 18, 9:38 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry67 min
May 18, 9:48 PM CDTSpecial Weather StatementMAFUpton42 min
May 18, 9:55 PM CDTSpecial Weather StatementMAFScurry50 min
May 19, 12:20 AM CDTSpecial Weather StatementMAFScurry40 min
May 19, 12:35 AM CDTSevere Thunderstorm WarningMAFMitchell, Scurry55 min
May 19, 5:37 AM CDTSpecial Weather StatementMAFHoward53 min
May 19, 6:07 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell53 min
May 19, 7:12 AM CDTSpecial Weather StatementMAFGaines48 min
May 19, 7:19 AM CDTAreal Flood AdvisoryMAFHoward116 min
May 19, 7:50 AM CDTAreal Flood AdvisoryMAFGaines115 min
May 19, 8:02 AM CDTSpecial Weather StatementMAFDawson43 min
May 19, 8:19 AM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin27 min
May 19, 8:32 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Martin118 min
May 19, 8:45 AM CDTSpecial Weather StatementMAFDawson, Martin60 min
May 19, 9:31 AM CDTAreal Flood AdvisoryMAFBorden119 min
May 19, 9:47 AM CDTSpecial Weather StatementMAFHoward58 min
May 19, 9:56 AM CDTAreal Flood AdvisoryMAFHoward, Martin2 hr
May 19, 2:51 PM CDTSpecial Weather StatementMAFBrewster39 min
May 19, 3:23 PM CDTSpecial Weather StatementMAFCrane52 min
May 19, 3:27 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell48 min
May 19, 3:36 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton39 min
May 19, 3:41 PM CDTSpecial Weather StatementMAFAndrews49 min
May 19, 4:12 PM CDTSpecial Weather StatementMAFEctor48 min
May 19, 4:14 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell46 min
May 19, 4:16 PM CDTSpecial Weather StatementMAFCrane44 min
May 19, 4:33 PM CDTSpecial Weather StatementMAFAndrews42 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton39 min
May 19, 4:45 PM CDTSpecial Weather StatementMAFUpton45 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland40 min
May 19, 4:53 PM CDTSpecial Weather StatementMAFEctor52 min
May 19, 4:54 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell66 min
May 19, 5:00 PM CDTSpecial Weather StatementMAFCrane, Ector45 min
May 19, 5:27 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland48 min
May 19, 6:00 PM CDTSpecial Weather StatementMAF45 min
May 19, 6:05 PM CDTSevere Thunderstorm WarningMAFEctor40 min
May 19, 6:17 PM CDTSpecial Weather StatementMAFEctor43 min
May 19, 6:26 PM CDTSpecial Weather StatementMAFReagan49 min
May 19, 6:35 PM CDTSevere Thunderstorm WarningMAFReagan40 min
May 19, 6:46 PM CDTSpecial Weather StatementMAFEctor44 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.